Alert archive / New York / Gale Watches in 2012

Gale Watch 1, NWS New York, NY

January 10, 2012

NWS New York, NY issued this gale watch at Jan 10, 2012, 3:46 PM EST. It took effect at Jan 12, 2012, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 3:46 PM EST (20:46 UTC)
In effect from
Jan 12, 2012, 12:00 AM EST
Expired
Jan 11, 2012, 4:06 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WHUS71 KOKX 102046
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
346 PM EST TUE JAN 10 2012

...ROUGH CONDITIONS ON THE OCEAN AND THE EASTERN SOUND AND BAYS
INTO TONIGHT...
...GALES POSSIBLE ON THE WATERS LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING...

ANZ330-355-110500-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0300Z/
/O.NEW.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

* LOCATION...EASTERN LONG ISLAND SOUND...AND OCEAN WATERS FROM 
  SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING...AND
  NE 25 TO 35 KT WITH GUSTS UP TO 45 KT LATE WED NIGHT INTO THU
  MORNING.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS INTO THIS EVENING.
  GALES LATE WED NIGHT INTO THU MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-353-110500-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0600Z/
/O.NEW.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
346 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET NY TO MONTAUK 
  POINT NY OUT TO 20 NM. 

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT TONIGHT...AND NE
  30 TO 40 KT WITH GUSTS UP TO 45 KT LATE WED NIGHT INTO THU
  MORNING.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS MUCH OF TONIGHT.
  GALES LATE WED NIGHT INTO THU MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ335-338-340-345-110500-
/O.NEW.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
346 PM EST TUE JAN 10 2012

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  BAYS OF EASTERN LONG ISLAND. 

* WINDS...EAST 20 TO 30 KT WITH GUSTS 40 TO 45 KT.

* TIMING...LATE WED NIGHT INTO THU MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GOODMAN
3 follow-up statements
533 
WHUS71 KOKX 110258
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
958 PM EST TUE JAN 10 2012

...ROUGH CONDITIONS ON THE OCEAN EAST OF FIRE ISLAND INLET UNTIL
LATE TONIGHT...
...GALES POSSIBLE ON THE WATERS LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING...

ANZ330-355-111100-
/O.CAN.KOKX.SC.Y.0004.000000T0000Z-120111T0300Z/
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
958 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR TONIGHT AS WIND GUSTS ARE EXPECTED TO
REMAIN BELOW 25 KT BUT A GALE WATCH REMAINS IN EFFECT FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* LOCATION...EASTERN LONG ISLAND SOUND...AND OCEAN WATERS FROM
  SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...NE 25 TO 35 KT WITH GUSTS UP TO 45 KT LATE WED NIGHT
  INTO THU MORNING.

* TIMING...GALES LATE WED NIGHT INTO THU MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-353-111100-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0600Z/
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
958 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET NY TO MONTAUK 
  POINT NY OUT TO 20 NM. 

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT TONIGHT UNTIL EARLY
  WED MORNING...AND NE 30 TO 40 KT WITH GUSTS UP TO 45 KT LATE WED
  NIGHT INTO THU MORNING.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS UNTIL EARLY WED MORNING.
  GALES LATE WED NIGHT INTO THU MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ335-338-340-345-111100-
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
958 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  BAYS OF LONG ISLAND.

* WINDS...EAST 20 TO 30 KT WITH GUSTS 40 TO 45 KT.

* TIMING...LATE WED NIGHT INTO THU MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
250 
WHUS71 KOKX 110449
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1149 PM EST TUE JAN 10 2012

...GALES POSSIBLE ON THE WATERS LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING...

ANZ350-353-111300-
/O.CAN.KOKX.SC.Y.0004.000000T0000Z-120111T0600Z/
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1149 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET NY TO MONTAUK 
  POINT NY OUT TO 20 NM. 

* WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 50 KT.

* TIMING...LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-355-111300-
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1149 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND 
  THE BAYS OF LONG ISLAND. 

* WINDS...EAST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* TIMING...LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
091 
WHUS71 KOKX 110906
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EST WED JAN 11 2012

...GALES POSSIBLE ON THE WATERS LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING...

ANZ330-335-338-340-345-350-353-355-111715-
/O.UPG.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
/O.NEW.KOKX.GL.W.0002.120112T0200Z-120112T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
406 AM EST WED JAN 11 2012

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON EST THURSDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK POINT
  OUT 20 NM...LONG ISLAND SOUND...NY HARBOR...AND ALL BAYS AROUND
  LONG ISLAND.

* WINDS...EAST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...SEAS ON THE OCEAN WATERS BUILD TO 9 TO 14 FT. 4 TO
  7 FT WAVES ARE EXPECTED ON LONG ISLAND SOUND.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED TO OCCUR
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 10, 1:02 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Jan 10, 1:02 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
102 PM EST TUE JAN 10 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE REGION TODAY THROUGH WEDNESDAY. A
STORM SYSTEM WILL IMPACT THE REGION WEDNESDAY NIGHT AND THURSDAY.
A COLD FRONT ON FRIDAY WILL USHER IN A SEASONABLY COLD AIR MASS FOR
THE WEEKEND. A SLIGHT WARMING TREND IS THEN POSSIBLE FOR THE
BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD FROM THE OHIO RIVER
VALLEY THIS AFTERNOON. WINDS WILL SHIFT WEST AND INCREASE AS THIS
HIGH INTERACTS WITH MULTIPLE LOWS...ONE MOVING TO THE EAST
OFFSHORE AND ONE MOVING THROUGH SOUTHERN CANADA. UPDATED TEMPS AND
SKY COVER BASED ON CURRENT CONDITIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
SURFACE HIGH PRESSURE IN PLACE FOR MOST OF THIS PERIOD...WITH UPPER
LEVEL RIDGING PRODUCING SUBSIDENCE...WHICH WILL ALLOW FOR DRY
CONDITIONS. WINDS DIMINISH OVERNIGHT AS THE HIGH MOVES THROUGH...AND
EVENTUALLY SHIFT TO A EASTERLY FLOW BY MID DAY WED. OVERALL...MODELS
IN GOOD AGREEMENT...WITH ONLY THE 00Z NAM LINGERING THE HIGH A BIT
LONGER OVER THE REGION. WITH THE NAM AS THE OUTLIER...SIDED MORE
WITH THE 00Z GFS AND ECMWF. LOW PRESSURE BEGINS TO APPROACH THE
REGION FROM THE SOUTHWEST LATE IN THE PERIOD...WHICH WILL LEAD TO A
TIGHTER PRESSURE GRADIENT...AND INCREASING WINDS. HOWEVER...ALL
MODELS CONTINUE TO BRING IN THE PRECIP AFTER 00Z THURS...SO HAVE
KEPT WITH NO POPS THROUGH 00Z. MAINLY DRY LEVELS KEEP MINIMAL CLOUD
COVER THROUGH WED MORNING. BUT...CLOUD COVERAGE INCREASES DURING THE
DAY AS MOISTURE PUSHES IN AHEAD OF THE APPROACHING LOW. TEMPS REMAIN
ABOVE NORMAL FOR TONIGHT AND TOMORROW WITH LITTLE CHANGE IN THE
925MB TEMPS. AS THE SKIES CLEAR TONIGHT...RADIATIONAL COOLING WILL
ASSIST IN DROPPING TEMPS...BUT NOT ENOUGH TO DROP DOWN TO NORMAL
LEVELS. ONCE AGAIN...SIDED WITH THE MOS GUIDANCE FOR BOTH THE LOWS
AND HIGHS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MAIN FCST CHALLENGE IS THE STORM FOR WED NGT AND THU.

H5 LOW SPINNING OVER CNTRL TX WITH CONVECTIVE ELEMENTS WILL BE THE
WEATHER MAKER FOR WED NGT AND THU. 00Z GFS AND NAM RESOLVE THE
TIMING AND TRACK OF THIS SYSTEM SIMILAR TO THE 12/00Z ECMWF. THE
NAM/GFS SOLNS WERE THEREFORE ACCEPTED WITH RESPECT TO TIMING AND
GENERAL TRACK.

GFS ENSEMBLE CLUSTER IS S/E OF THE OPERATIONAL...SO AN EWD TREND OF
THE SFC LOW IS POSSIBLE WITH FUTURE RUNS.

00Z RAOBS INDICATE -4C AT KMAF. 12/00Z ECMWF RUNS WERE TOO WARM AT
THAT LVL.

WITH THE SFC LOW PROGGED TO STAY ALONG OR S OF LI...NLY COMPONENT
LLVL FLOW GETS LOCKED IN ACROSS THE INTERIOR...ALLOWING FOR THE
SHALLOW COLD AIR TO BE REINFORCED FROM THE BROAD 1025 HIGH ACROSS
ERN CANADA.

FCST THEREFORE INDICATES RAIN SPREADING NWD INTO THE CWA WED NGT
ALONG THE COAST...WITH SNOW ACROSS THE INTERIOR. WITH THE H85 LOW
TRACKING THRU THE SRN PORTION OF THE CWA...TEMPS ALOFT ACROSS THE
INTERIOR ONLY GO UP TO 2-4C. FCST TRANSITIONS THE SNOW TO A SLEET
AND FZRA MIX INTO THU...ENDING AS ALL RAIN.

LATEST ACCUMULATION FCST POSTED TO THE WEB.

STRONG WINDS POSSIBLE ALONG THE COAST EARLY THU MRNG INTO THE EARLY
AFTN. ELY WINDS 20-30KT WITH HIGHER GUSTS ARE LIKELY AHEAD OF THE
LOW.

SMALL CHANCE OF THUNDER EARLY THU. NOSE OF THE LLJ E OF THE
CWA...SO WILL NOT INCLUDE IN THE FCST ATTM.

SUBSIDENCE BEHIND THE LOW THU NGT WILL LIMIT PCPN CHANCES. POPS MAY
NEED TO BE LOWERED.

COLD FRONT COMES THRU ON FRI. A FEW SHRA AHEAD OF THE FRONT...BUT
THE REMAINING MOISTURE SHOULD BE SQUEEZED OUT AS SHSN OF FLURRIES
AFT FROPA.

FAIR AND SEASONABLY COLD OVER THE WEEKEND...THEN WAA BRINGS THE
POTENTIAL FOR INCREASING CLOUDS AND WARMING TEMPS FOR MON. BLENDED
THE LATEST GUIDANCE WITH PREV TEMPS FOR MON.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST THIS AFTERNOON AND TONIGHT.

HIGH CONFIDENCE OF VFR. CLOUD DECK WILL MOVE IN FROM THE NW THIS
AFTERNOON WITH CIGS AROUND 050-060.

MODERATE CONFIDENCE REGARDING WINDS THIS AFTERNOON. WINDS START TO
THE LEFT OF 310...BUT GRADUALLY TRENDING IN THAT DIRECTION BY LATE
AFTERNOON. GUSTS EXPECTED TO BECOME MORE FREQUENT FOR A FEW HOURS
THIS AFTERNOON...BUT MAY BE SPORADIC AT TIMES AND VARY ON EITHER
SIDE OF 20KT. PEAK WINDS MAY OCCASIONALLY APPROACH 25 KT. GUSTS
END THIS EVENING...THEN WINDS DIMINISH OVERNIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: FREQUENT GUSTS MAY START LATER THAN
FORECAST. GUSTS MAY ALSO BE LESS THAN 20KT...ESPECIALLY IF WIND
DIRECTION IS SLIGHTLY MORE W THAN FORECAST. WIND DIRECTION MAY
VARY EITHER SIDE OF 310 DEGREES LATE THIS AFTN AND EVENING.

KJFK FCSTER COMMENTS: FREQUENT GUSTS MAY START LATER THAN
FORECAST. GUSTS MAY ALSO BE LESS THAN 20KT AT TIMES. WIND DIRECTION MAY
VARY EITHER SIDE OF 310 DEGREES LATE THIS AFTN AND EVENING.
OCCASIONAL GUSTS TO NEAR 25 KT POSSIBLE.

KLGA FCSTER COMMENTS: GUSTS MAY BE SPORADIC AT TIMES. WIND
DIRECTION MAY VARY ON EITHER SIDE OF 310 DEGREES LATE THIS AFTN
AND EVENING. OCCASIONAL GUSTS TO NEAR 25 KT WILL BE POSSIBLE.

KTEB FCSTER COMMENTS: WIND GUSTS MAY START LATER THAN FORECAST AND
BE SPORADIC AT TIMES. OCCASIONAL GUSTS ABOVE 20 KT POSSIBLE.

KHPN FCSTER COMMENTS: WIND GUSTS MAY START LATER THAN FORECAST AND
BE SPORADIC AT TIMES. OCCASIONAL WIND GUSTS ABOVE 20 KT WILL BE
POSSIBLE.

KISP FCSTER COMMENTS: WIND GUSTS ABOVE 20 KT MAY START LATER THAN
FORECAST...AND BE LESS THAN 20 KT AT TIMES.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

WED AFTN...VFR.

WED NIGHT-THU...PERIODS OF IFR IN RAIN. BRIEF FROZEN PRECIP PSBL
AT KSWF WED NIGHT. GUSTY NE-E WINDS...BECG W-SW WED AFTN.

FRI...CHANCE FOR IFR OR MVFR IN SNOW SHOWERS. GUSTY NW-W WINDS.

SAT...VFR. GUSTY NW-W WINDS.

SUN...VFR.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS AND EASTERN LONG ISLAND
SOUND TODAY INTO THE EVENING HOURS. MINIMAL SCA CONDITIONS ARE
EXPECTED...WITH WIND GUSTS BETWEEN 25 AND 30 KT...AND SEAS BARELY
5 FT ON THE OCEAN WATERS. CONDITIONS WILL HIT THEIR PEAK THIS
EVENING...THEN BEGIN DIMINISHING AS HIGH PRESSURE SETTLES IN
OVER THE WATERS. SUB-SCA CONDITIONS WEDNESDAY UNDER THE HIGH...WITH
WINDS INCREASING AGAIN LATE IN THE PERIOD AS THE LOW APPROACHES
FROM THE SOUTHWEST.

LOW PRES WILL TRACK OVER THE WATERS LATE WED NGT INTO THU. GALES ARE
POSSIBLE...ESPECIALLY ON THE ERN WATERS. SCA CONDITIONS BEHIND THE
LOW...THEN WINDS SETTLE DOWN TO BLW SCA LVLS THU NGT. SEAS ON THE
OCEAN WILL REMAIN UP. A COLD FRONT PASSES FRI...BRINGING SCA WINDS
FOR FRI AND SAT.

&&

.HYDROLOGY...
DRY CONDITIONS TODAY THROUGH WEDNESDAY.

AROUND 1 INCH OF LIQUID EQUIVALENT IS LIKELY LATE WED NGT AND THU.
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. THE SMALLER
RIVERS AND STREAMS ACROSS NERN NJ AND ROCKLAND COUNTY WILL BE THE
MOST SUSCEPTIBLE TO MINOR FLOODING.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING WILL BE POSSIBLE DURING THE HIGH TIDE CYCLE
DURING THE DAY ON THU. THE MOST FAVORED AREAS WILL BE ALONG THE
SOUND AND S SHORE BAYS DUE TO MODERATE/STRONG ELY FLOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ330-
     355.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ350-353.

&&

SYNOPSIS...SEARS/12
NEAR TERM...GOODMAN/STARK
SHORT TERM...SEARS
LONG TERM...12
AVIATION...KCS
MARINE...SEARS/12
HYDROLOGY...12
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 10, 3:43 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EST TUE JAN 10 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-110845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
343 AM EST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-110845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 AM EST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE LATE WEDNESDAY NIGHT AND
THURSDAY MORNING...AND THEN AGAIN FROM FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Gale Watches in New York, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.